TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
JustPlayingGod Offline
Member
Welcome me, I'm new!
*
 
JustPlayingGod's Avatar
 
Name: Sammi
Age: 24
Gender: Female
Location: Somewhere too far for us to find

Posts: 4
Join Date: March 13th 2011

Bipolar? - May 15th 2011, 01:56 AM

Hopefully this is the right forum for this...

Anyway, I'm 15 and I was diagnosed with clinical depression back in December. I've been seeing a psychiatrist and I'm on an antidepressant [Zoloft], but I think there might be more. I get very severe mood swings - I go from happy and laughing to wanting to self-harm in just a few seconds. Nothing really triggers it, it just happens. There have been days, like yesterday, when I'll see things that aren't really there. It isn't like people, but dots and stuff. I've heard voices [probably only a total of three times] when I was completely alone. There's also times when I won't feel like myself, like I'm floating outside of my body. I don't really know how to explain it, it's so weird.

Could this be a bipolar disorder or something? The only part of this that I've mentioned to my psychiatrist is the seeing things part. I'm not sure if this is something that needs to be brought up with her or not...
   
  (#2 (permalink)) Old
Batman. Offline
Protector of Gotham
I can't get enough
*********
 
Batman.'s Avatar
 
Name: Julz
Age: 32
Gender: Female
Location: Ontario, Canada

Posts: 2,724
Blog Entries: 5
Join Date: December 14th 2009

Re: Bipolar? - May 15th 2011, 05:09 AM

Well from the sounds of it, no. Mania is more than just "happy", first of all. Second, there are various causes for seeing dots and hearing voices, so I suggest you mention that to your psychiatrist.

If you're concerned, only your psychiatrist could tell you, but I don't think it sounds like Bipolar Disorder. It could even be Depression with mild psychotic features, or something to do with the Xoloft even. So talking to the person treating you would do a whole world better than getting amateur advice online.


Dare to be Different, to be Weird, to be a Freak.
Overall, Dare to be yourself.

Stamp Out Prejudice Hatred and Intolerance Everywhere
The Sophie Lancaster Foundation



   
  (#3 (permalink)) Old
Stupidity Kills
Outside, huh?
**********
 
OMFG!You'reActuallySmart!'s Avatar
 

Posts: 4,500
Blog Entries: 10
Join Date: December 19th 2009

Re: Bipolar? - May 15th 2011, 08:40 AM

Seeing dots may not be a psychiatric condition depending how it presents. It could be myodesopsia (eye condition), scotomas (eye or neural condition) and other eye conditions. The two that I mentioned present with seeing swirls or small dark spots depending where you move your eye gaze. It could even be an uncommon side-effect of some medications. However, hearing voices and depersonalization/derealization (i.e. feeling like you're floating out of your body/world is not real) are usually psychiatric conditions. There is a form of depression known as psychotic major depression or major depression with psychotic features, where treatment is a mix of anti-depressant and anti-psychotic medications (or only anti-psychotic medications).

The difficulty with the sudden manic-like mood swings is that it's a common side-effect from Zoloft. As a result, it's not feasible to determine whether you may have bipolar or simply a side-effect. The only true way to know is for the psychiatrist to take you off Zoloft and wait until the discontinuation symptoms you may experience to also dissipate. Unfortunately, it's not a method psychiatrists like because it has a huge risk of worsening depression, which is particularly dangerous if you have suicidal thoughts/actions or self-harming behaviours.


I can rip you off, and steal all your cash, suckerpunch you in the face, stand back and laugh. Leave you stranded as fast as a heart-attack.
- Danko Jones (I Think Bad Thoughts)
   
  (#4 (permalink)) Old
inthebelljar Offline
Member
Welcome me, I'm new!
*
 
inthebelljar's Avatar
 
Name: Emily
Age: 27
Gender: Female

Posts: 31
Join Date: May 8th 2011

Re: Bipolar? - May 15th 2011, 03:00 PM

Typically with Bipolar Disorder, you don't go from those extreme moods in just seconds, it's usually a gradual swing, even with rapid cycling. However, I'm not a psychiatrist and I think you should definitely discuss all of your symptoms with yours. The Zoloft can actually worsen Bipolar if you do indeed have it, so there is a possiblity that it's there.


Emily
I have the choice of being constantly active and
happy or introspectively passive and sad.
Or I can go mad by ricocheting in between.
-Sylvia Plath
   
Closed Thread

Bookmarks

Tags
bipolar

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.